Jump to content

"Slack-Jawed," Zoned Out


MissSerene
 Share

Recommended Posts

Have others found that, over time on their AD, they have become zoned out, sort of "slack-jawed" or checked out mentally and attention-wise, in addition to flat affect? So often, when someone asks me a question, I find I haven't been paying attention or have been staring into space. And in conversations, the tendency is to give very general and unfocused responses like, "Wow." I was never like this before my AD. Any suggestions, during taper, for combatting this?

Prozac 20 mg/daily since 1995

July 19, 2013, initial cut to 15 mg; Aug. 2 updosed to 18 mg; Aug. 19, to 16.2 mg
Held at 2.52 ml/day Jan. 11-April 16, 2014
April 16, 2014, cut to 2.40 ml/day
Dec. 29, 2014, 1.84 ml/day, and held there almost six months
June 23, 2015, 1.75ml/day; July 21, 2015, 1.70 ml/day
Aug. 13, 2015, 1.60 ml/day

Feb. 7, 2016, .7 ml/day; April 26, 2016, .6 ml/day

 

Taking anastrozole (estrogen blocker)
 
Successfully completed long, slow Klonopin taper November 2011. :ph34r:

Link to comment
Share on other sites

  • 2 weeks later...
  • Moderator Emeritus

AD's have this effect on me too. One time a friend and I were chatting and as usual I couldn't follow the conversations.

I made all the right noises in all the right places.....or so I thought! I was horrified when she said I hadn't heard what she said,

she'd just told me her daughter had miscarried and I'd responded with a totally inappropriate comment.  :blush: I felt really bad

but fortunately for me the friend knows me well and knows I have difficulty concentrating so wasn't offended. 

 

It happens all the time but is getting better . I can concentrate and follow a conversation a bit more than previously, it just

gets better without noticing really, I didn't realise how much better I am in that way until I read this. I had friends round

today and coped but a year ago I wouldn't have understood much of what was said and would have asked them to

repeat themselves a few times.  It's almost like listening to someone speaking a foreign language, can hear the sounds

but not make sense of the words........if that makes sense  :unsure:

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
Share on other sites

I dont know if this is same, but my husband (on many meds for many years) responds to any question i ask with "I don't know".

 

Are you hungry? I dont know.

Did you sleep ok? I dont know.

Do you want to go out to dinner? I dont know.

Do you want to go _____? I dont know.

 

It's a reflex, no thought, and no follow up discussion. This is final answer unless I really push it which I gave up on long ago. Needless to say, discussion in our home and life is bare minimum. Truthfully, only what is necessary to exist.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy